Ohio, 2020Winter Weather in Ohio, November 30, 2020
November 30, 2020 · NWS ILN · 29 events in 29 counties and zones
A low pressure system tracked northeast along the Appalachians. Rain over the Ohio Valley mixed with and changed to snow from west to east during the day of Monday, November 30th.
Every event with a place to put it; 29 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system tracked northeast along the Appalachians. Rain over the Ohio Valley mixed with and changed to snow from west to east during the day of Monday, November 30th. Snowfall accumulations through midnight ranged from one to three inches and continued into Tuesday, December 1st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 30, 9:42 AM EST, 18 minutes earlier.
Area forecast discussion, Nov 30, 9:42 AM EST, 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
942 AM EST Mon Nov 30 2020
.SYNOPSIS...
Rain associated with a low pressure system will change over to
snow today. An upper level disturbance and lake enhancement will
keep snow in the forecast into Tuesday. Dry conditions will
return to the area for Wednesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Rain has changed to snow for parts of the region, especially
west and from Wilmington north to Bellefontaine, then over to
Columbus. The trend should be for rain to mix and change to snow
from west to east through the afternoon as melting levels lower
below 500 feet and surface temperatures creep toward freezing.
Looks like a slushy inch or two on grassy/elevated surfaces as
road temperatures remain near or above freezing.
There have already been some wind gusts and expect winds to
increase for today. Some wind gusts of 20 to 30 mph will be
possible.
With cooler air moving into the region do not expect to see much
in the way of any rises in temperatures today. Temperatures will
decrease today as the colder air continues to move in.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Going into the nighttime hours and with cooler temperatures,
snow will have a little easier time accumulating. Winds are also
expected to continue to gust at times through the overnight
hours and into the day on Tuesday.
Tonight into Tuesday there will be additional snow associated with
an upper level disturbance. In addition, there will be some
lake enhancement.
Continued the winter weather advisory across the region.
Snowfall values are expected to be in the 1 to 5 inch range with
the highest values across central Ohio and lesser values around
the tri-state.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Some snow showers may still be lingering in central Ohio at the
beginning of the period. These will move off Tuesday evening with
less than 1/2 inch additional accumulation possible. High pressure
will then build in Wednesday and Wednesday night.
00z guidance is in general agreement that energy in an elongated
positively-tilted mid-level trough will move up the Ohio Valley
Thursday and Thursday night and then continue off to the east on
Friday. Associated surface low will be weakening as it moves into
the forecast area. Some light precipitation is not out of the
question although at this point the chance or measurable
precipitation looks low.
Once this energy moves east, mid level flow will back from northwest
to west while a surface ridge noses into the region from the west
southwest. A northern stream short wave will then dive south across
the Great Lakes on Sunday. This will drive a cold front into the
area. There could be some precipitation in the wake of this front,
but that far out in time have kept the chance very low.
Temperatures will be a bit below normal through the period.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
The TAF period will start out with some area TAF sites receiving
rain and some snow. Any rain will change over to snow today. Cigs
will continue to lower with IFR To LIFR cigs expected. Vsbys
and cigs will be reduced through the day and into tonight with
the precipitation.
Winds will pick up today and tonight with some wind gusts
around 20 to 25 knots possible.
OUTLOOK...MVFR to IFR ceilings and visibilities as well as wind
gusts up to 25 kt will occur into Tuesday. MVFR ceilings may
linger into Tuesday night.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory until 7 AM EST Tuesday for OHZ026-034-
035-042>044-051>053-060>062-070>072-077-078.
Winter Weather Advisory until noon EST Tuesday for OHZ045-046-
054>056-063>065-073-074-079>082-088.
KY...Winter Weather Advisory until 7 AM EST Tuesday for KYZ089>096.
Winter Weather Advisory until noon EST Tuesday for KYZ097>100.
IN...Winter Weather Advisory until 7 AM EST Tuesday for INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...Novak
NEAR TERM...Hickman/Novak
SHORT TERM...Novak
LONG TERM...
AVIATION...NovakHazardous weather outlook, Nov 30, 4:10 AM EST, 5 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
410 AM EST Mon Nov 30 2020
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-011000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Miami-Champaign-
Clark-Preble-Montgomery-Greene-Butler-Warren-Clinton-Hamilton-
Clermont-
410 AM EST Mon Nov 30 2020
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Southwest Ohio and West
Central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report snow accumulations to the
National Weather Service.
KYZ097>100-OHZ045-046-054>056-063>065-073-074-079>082-088-011000-
Bracken-Robertson-Mason-Lewis-Union OH-Delaware-Madison-Franklin OH-
Licking-Fayette OH-Pickaway-Fairfield-Ross-Hocking-Brown-Highland-
Adams-Pike-Scioto-
410 AM EST Mon Nov 30 2020
...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO NOON EST
TUESDAY...
This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio and Southwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report snow accumulations to the
National Weather Service.
In the hours before
Local storm report, Nov 30, 8:03 AM EST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
803 AM EST MON NOV 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 2 SSE WILMINGTON 39.42N 83.82W
11/30/2020 M0.2 INCH CLINTON OH OFFICIAL NWS OBS
&&
EVENT NUMBER ILN2000575
FRANKSWinter Weather, Adams
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Adams forecast zone
- Reported by
- COOP Observer
- Coordinates
- 38.846, -83.472 (the zone’s center; the record gives no point)
The observer located 6 miles east-northeast of West Union measured 3.5 inches of snow.
Winter Weather, Auglaize
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Auglaize forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
The observer east of New Bremen measured 1.6 inches of snow while another just southwest of Wapakoneta measured 1.5 inches.
Winter Weather, Butler
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Butler forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
The observer 3 miles north of Middletown measured 1.6 inches of snow.
Winter Weather, Champaign
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Champaign forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.138, -83.769 (the zone’s center; the record gives no point)
The observer northeast of St. Paris measured 3.6 inches of snow while a CoCoRaHS observer 7 miles northwest of Urbana measured 2.1 inches.
Winter Weather, Clark
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Clark forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
The observer in New Carlisle measured 2 inches of snow while a social media post from Donnelsville indicated 1.3 inches fell. A spotter east of Tremont City measured an inch.
Winter Weather, Clermont
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Clermont forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
The observer in Amelia measured 2.2 inches of snow. A CoCoRaHS observer in Mount Carmel measured 1.8 inches while another in Withamsville measured 1.3 inches.
Winter Weather, Clinton
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Clinton forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
The observer 2 miles north of Wilmington measured 4.5 inches of snow while another 4 miles west of town measured 3.5 inches. The NWS office measured 4.4 inches.
Winter Weather, Darke
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Darke forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
The observer 4 miles northeast of Arcanum measured 3 inches of snow while another northwest of Bradford measured 2.2 inches. The observer west of Versailles measured 2 inches of accumulation.
Winter Weather, Delaware
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Delaware forecast zone
- Reported by
- Social Media
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
A post located 3 miles north of Westerville showed that 4.4 inches of snow fell. Another east of Ostrander had 4 inches of accumulation. The CoCoRaHS observer 6 miles east of Sunbury measured 3.6 inches.
Winter Weather, Fairfield
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Fairfield forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
A spotter 10 miles northwest of Logan measured 5.2 inches of snow. A public report from Stoutsville measured 4.6 inches. The CoCoRaHS observer 4 miles east of Pickerington measured 4 inches.
Winter Weather, Fayette
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Fayette forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
The CoCoRaHS observer in Jeffersonville measured 4 inches of snow. The cooperative observer in Washington Court House measured 3 inches.
Winter Weather, Franklin
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Franklin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
The CoCoRaHS observer east of Dublin measured 3.5 inches of snow, while another north of Westerville measured 3.1 inches. Another observer 4 miles west of Harrisburg measurd 3 inches. Most observations in and around Columbus were 2 to 3 inches, with the John Glenn Columbus Airport KCMH measuring 2.6 inches.
Winter Weather, Greene
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Greene forecast zone
- Reported by
- Public
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
Southwest of Xenia, a report of 4.5 inches of snow was received. Nearby, the CoCoRaHS observer 3 miles southwest of Xenia measured 2.4 inches of snow, while another southwest of Fairborn measured 2 inches.
Winter Weather, Hamilton
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Hamilton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
A spotter in Dehli Township measured 2.5 inches of snow while another near Sharonville measured 2.3 inches, as did the CoCoRaHS observer 7 miles north-northwest of Cincinnnati. A second CoCoRaHS observer near Kenwood measured slightly higher at 2.4 inches.
Winter Weather, Hocking
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Hocking forecast zone
- Reported by
- Public
- Coordinates
- 39.497, -82.479 (the zone’s center; the record gives no point)
A report from 6 miles east of Tarlton indicated that 5.5 inches of snow fell. The CoCoRaHS observer west of Rockbridge measured 4 inches. A cooperative observer in Logan measured 3.5 inches of accumulation.
Winter Weather, Licking
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Licking forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
The CoCoRaHS observer near Pataskala measured 4.2 inches of snow. The observer north of Kirkersville and another north of Alexandria measured 4 inches. Lastly, the observer 4 miles north of Granville measured 3.5 inches of snow.
Winter Weather, Logan
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Logan forecast zone
- Reported by
- Public
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
A report from near Bellefontaine indicated that 4.2 inches of snow fell there, with another nearby measuring 3.4 inches. A social media post had shown that 3 inches of snow accumulated on grassy surfaces. The cooperative observer north of Huntsville measured 2.5 inches of snow.
Winter Weather, Madison
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Madison forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
The cooperative observer in London measured 3.1 inches of snow. A CoCoRaHS observer north of London measured 1.4 inches.
Winter Weather, Mercer
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Mercer forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
A spotter in Maria Stein measured 2 inches of snow.
Winter Weather, Miami
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Miami forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
The CoCoRaHS observer near Piqua measured 2.9 inches of snow while the observer in Tipp City and a public report 5 miles northeast of Troy had 2 inches of snow.
Winter Weather, Montgomery
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Montgomery forecast zone
- Reported by
- Social Media
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
Four and a half inches of snow was reported in Huber Heights. A spotter in Centerville measured 4 inches, while the Dayton airport KDAY measured 3.2 inches.
Winter Weather, Pickaway
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Pickaway forecast zone
- Reported by
- Public
- Coordinates
- 39.642, -83.024 (the zone’s center; the record gives no point)
Three and a half inches of snow was reported northwest of Laurelville. The highway department north of Circleville measured 1.5 inches.
Winter Weather, Pike
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Pike forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.077, -83.067 (the zone’s center; the record gives no point)
The observer in Waverly had an inch of snow accumulation.
Winter Weather, Preble
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Preble forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
The observer north of Eaton had 1.7 inches of snow accumulation, while the highway department near West Alexander had a half inch.
Winter Weather, Ross
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Ross forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
An operator southwest of Bainbridge measured 4 inches of snow.
Winter Weather, Scioto
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Scioto forecast zone
- Reported by
- Social Media
- Coordinates
- 38.804, -82.993 (the zone’s center; the record gives no point)
Four miles southeast of Poplar Grove, 2.7 inches of snow was measured.
Winter Weather, Shelby
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Shelby forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
The observer north of Houston measured 2.8 inches of snow. Another in Fort Loramie measured 2.5 inches, as did a spotter north of Lockington.
Winter Weather, Union
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Union forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.299, -83.372 (the zone’s center; the record gives no point)
The observer 4 miles northwest of Raymond measured 2.2 inches of snow. A cooperative observer in Marysville measured 1.8 inches.
Winter Weather, Warren
- When
- November 30, 10:00 AM EST to 11:59 PM EST
- Where
- Warren forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.428, -84.167 (the zone’s center; the record gives no point)
The observer near Springboro measured 3.5 inches of snow, while another 4 miles southeast of Springboro measured 3 inches. A spotter in Mason measured 2.5 inches, and a CoCoRaHS observer west of Clarksville measured 2.1 inches of accumulation.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Alabama, November 30, 20202 deaths · 1 injured · 1 event
- Tornado and Damaging Winds in Florida, November 30, 2020$100,000 · EF1 · 3 events
- High Wind and Strong Wind in Massachusetts, November 30, 20201 injured · $70,000 · 70 kt wind · 14 events
- Tornado and Damaging Winds in Pennsylvania, November 30, 2020EF0 · 45 events
- Tornado and Damaging Wind in Maryland, November 30, 2020$3,000 · EF1 · 2 events
- Winter Weather in Tennessee, November 30, 202019 events
- Strong Wind in South Carolina, November 30, 20201 injured · $7,000 · 5 events
- Flooding in Virginia, November 30, 202010 events
- Winter Weather in Ohio, November 30, 202010 events
- Frost and Freeze in California, November 30, 20209 events
- Winter Weather in North Carolina, November 30, 20208 events
- Heavy Snow in Tennessee, November 30, 20207 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 930430, 930431, 930432, 930433, 930434, 930435, 930437, 930439, 930440, 930441, 930442, 930444, 930445, 930446, 930447, 930448, 930449, 930450, 930451, 930452, 930453, 930454, 930455, 930456, 930457, 930458, 930459, 930460, 930461.